Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 199, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 23, 2000, 3:56 AM CDT for Bourbon County, Crawford County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 23, 2000, 3:56 AM CDT (08:56 UTC)
- Expired
- Sep 23, 2000, 4:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Bourbon County, KS, Crawford County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 4:00 AM CDT | Hail 0.75 | Hepler, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 230856 SVRSGF KSC011-037-230945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 356 AM CDT SAT SEP 23 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOURBON COUNTY IN SOUTHEAST KANSAS NORTHERN CRAWFORD COUNTY IN SOUTHEAST KANSAS * UNTIL 445 AM CDT * AT 349 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HEPLER...OR 13 MILES NORTHWEST OF GIRARD...MOVING EAST AT 45 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARCADIA BY 410 AM CDT. THE TOWNS OF HIATTVILLE...FARLINGTON...PAWNEE STATION AND GARLAND ARE ALSO IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUNDM LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:15 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 23, 2:15 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CDT SAT SEP 23 2000 FORECAST CONCERNS: POTENTIAL FOR CONVECTIVE REDEVELOPMENT...NEED FOR A FLOOD WATCH...AND TEMPERATURES. SHOWERS AND THUNDERSTORMS CONTINUED ACROSS THE FORECAST AREA THIS MORNING. OVERALL WEAKENING TREND HAD CONTINUED SINCE MIDNIGHT... HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS CONTINUED IN NORTHEAST OKLAHOMA JUST NORTH OF OUTFLOW BOUNDARY/LOW LEVEL JET INTERFACE. SURFACE ANALYSIS INDICATED 70 DEGREE DEWPOINTS INTO NORTHWEST ARKANSAS...WITH FRONT FROM WESTERN OKLAHOMA TO WEST CENTRAL MISSOURI. MODELS IN AGREEMENT THAT SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY ALONG AND AHEAD OF THE SLOW MOVING COLD FRONT. FOCUS WILL THEN SHIFT TO WIDESPREAD STRATIFORM RAIN TONIGHT THROUGH MONDAY. MAIN FORECAST CONCERN IS THE POTENTIAL FOR CONVECTIVE REDEVELOPMENT THIS AFTERNOON. RAIN SHOULD END BY MID MORNING AS LOW LEVEL JET WEAKENS...WITH CLEARING EXPECTED BY NOON. ALTHOUGH TEMPERATURES WILL NOT BE AS WARM AS FRIDAY...ENOUGH DESTABILIZATION SHOULD OCCUR TO ALLOW STRONG TO SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON/EARLY THIS EVENING AHEAD OF SURFACE LOW THAT WILL MOVE FROM NORTHEAST OKLAHOMA INTO SOUTHERN MISSOURI. WHILE THE REGION HAS BEEN VERY DRY AS 0F LATE...NEED TO START THINKING ABOUT HEAVY RAINFALL AND FLOODING AGAIN. FLASH FLOOD GUIDANCE VALUES ARE VERY HIGH...BUT CURRENT PRECIPITATION AND REDEVELOPMENT THIS AFTERNOON WILL CUT THAT DOWN SIGNIFICANTLY. WHILE NO WATCH IS NEEDED AT THIS TIME...LATER SHIFTS WILL HAVE TO KEEP AN EYE ON THIS...ESPECIALLY IF THE MODERATE TO HEAVY RAIN (AROUND AN INCH) SHOWN BY THE AVN MODEL DEVELOPS TONIGHT/SUNDAY. TEMPERATURES WILL BE A REAL STRUGGLE TODAY. EXPECT SOME WARMING LATE THIS MORNING WHEN THE RAIN ENDS AND SKY CLEARS SOMEWHAT. FAN GUIDANCE LOOKS TOO COOL AGAIN TODAY AND THE MESOETA SURFACE TEMPERATURES MAY BE A TOUCH WARM...SO WILL USE A BLEND. FCSTID = 08 SGF 76 66 66 53 / 60 70 70 60 JLN 77 65 65 52 / 70 70 60 60 UNO 75 68 69 60 / 60 60 70 70 VIH 75 66 66 53 / 60 70 60 60 .SGF... MO...NONE. KS...NONE. SUTTON
In the hours before
Special weather statement, Sep 23, 12:35 AM CDT, 3 hours 21 minutes before
KSZ073-097-101-MOZ066>068-077>079-088>089-093>094-230630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1235 AM CDT SAT SEP 23 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 750 WILL BE ALLOWED TO EXPIRE AT 1 AM FOR THE FOLLOWING COUNTIES... BARTON... BOURBON... CEDAR... CHEROKEE... CRAWFORD... DADE... HICKORY... JASPER... LAWRENCE... NEWTON... POLK... ST. CLAIR... AND VERNON... THE LINE OF THUNDERSTORMS THAT PRODUCED SEVERE WEATHER FROM KANSAS CITY TO WICHITA FRIDAY EVENING CONTINUED TO WEAKEN AS IT MOVED INTO THE MISSOURI OZARKS AND SOUTHEAST KANSAS. THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR SOUTHEAST KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 1 AM. EVEN THOUGH THE THREAT FOR SEVERE WEATHER HAD DIMINISHED...WIND GUSTS OF 30 TO 40 MPH AND BRIEF HEAVY RAINFALL CAN BE EXPECTED FROM THE SHOWERS AND THUNDERSTORMS AS THEY MOVE THROUGH THE REGION OVERNIGHT. SUTTON
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.